MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that two ped3 pipeline stents had severe resistance in the phenom27 catheter.Vantage was being loaded into phenom 27- there was a lot of resistance.Vantage was prematurely deployed in rhv due to so much resistance.That device was pulled out and another vantage was opened.The 2nd vantage device still had a lot of resistance during delivery, but he was able to push through and get it to the m1.Tip coil was folded on itself, but device was deployed with no issues.The resistance was in the proximal section of the catheter.The pushwire was not rotated or pulled back at anytime during the procedure.There was catheter kickback.The pipeline did not jump during deployment.2 pipelines were used to overlab in internal carotid artery.The tip of the catheter was not understress.The tip of the catheter was not moved during deployment.The catheter was flushed as per instructions for use (ifu).The devices were prepared as per ifu.The patient was being treated for an unruptured, saccular aneurysm in the right internal carotid artery (ica).The max diameter was 5.4mm and the neck diameter was 6mm.The distal landing zone was 4.02mm and the proximal landing zone was 5.4mm.Vessel tortuosity was moderate.Dual antiplatelet treatment was administered.No patient symptoms or complications were reported.Additional information received that the tip coil (as shown in photo i attached) folded on itself, not the pipeline.There was no damage to the pipeline pushwire or catheter observed.Premature deployment occurred when pushing the device into the microcatheter.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83360).As found condition: the pipeline vantage embolization devices and phenom 27 catheter were returned for analysis within a shipping box and plastic bio-pouch.Damage location details: (pli-10/20) the pipeline vantage embolization device was returned within the phenom 27 catheter.The pipeline vantage pusher was found extending out from within the phenom 27 catheter hub for ~25.0cm and from the catheter distal tip for ~6.0cm.No bends or kinks were found with the pipeline vantage pusher.What appears to be the phenom 27 catheter liner was found adhered to the pipeline vantage pusher.The pipeline vantage pusher arms and sleeves were found to be in good condition.However, the pipeline vantage pusher tip coil was found bent.The phenom 27 catheter was dissected (cut), and the catheter liner was found damaged at ~5.0cm and ~11.5cm from the proximal end of the catheter hub.(pli-30) the pipeline vantage pusher was found bent at ~185.2cm from the pusher's proximal end.The pipeline vantage pusher arms, sleeves, and tip coil were found to be in good condition.The pip eline vantage braid was returned detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline vantage braid was found open with one end frayed.Testing/analysis: (pli-10/20) the phenom 27 catheter was flushed, blood and water exited from the distal tip.The pipeline vantage pusher was removed from within the phenom 27 catheter with resistance.An in-house 0.027¿ mandrel was inserted into the phenom 27 catheter; resistance was encountered at ~14.0cm from the proximal end of the catheter hub.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance/stuck in catheter¿ report was confirmed as resistance was encountered removing the pipeline vantage from within the phenom 27 catheter.In addition, damage to the pipeline vantage can occur if advanced against resistance.It is likely that the damage found with the phenom 27 catheter liner contributed to the reported resistance issue.However, the cause of the catheter liner damage could not be determined.Regarding the customer¿s ¿catheter kick back¿ and ¿premature opening during delivery¿ reports, the issue could not be confirmed.However, it is likely that the resistance encountered during the delivery of the pipeline vantage into the phenom 27 catheter contributed to these events.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19482038
Report Number2029214-2024-01038
Device Sequence Number20814183
Product Code KRA
UDI-Device Identifier00763000399726
UDI-Public00763000399726
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number228054605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight71 KG